Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Apr 6, 2021, 7:59 PM CDT for Smith County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2021, 7:59 PM CDT (00:59 UTC)
- Expired
- Apr 6, 2021, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
County Smith County, KS
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 3516 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541
WWUS83 KGID 070059
SPSGID
Special Weather Statement
National Weather Service Hastings NE
759 PM CDT Tue Apr 6 2021
KSZ006-007-018-019-070145-
Jewell KS-Smith KS-Osborne KS-Mitchell KS-
759 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEWELL...
SOUTHEASTERN SMITH AND NORTHEASTERN OSBORNE COUNTIES UNTIL 845 PM
CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osborne, or 32 miles west of Beloit, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Osborne, Downs, Lebanon, Portis, Esbon, Ionia and Harlan.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Kansas.
LAT...LON 3936 9870 3939 9883 3949 9887 3991 9860
3970 9820
TIME...MOT...LOC 0059Z 222DEG 19KT 3950 9872
$$
HeinleinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Apr 6, 6:30 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 6, 6:30 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 630 PM CDT Tue Apr 6 2021 .DISCUSSION...(This evening through Tuesday) Issued at 359 PM CDT Tue Apr 6 2021 Right now the main focus is monitoring conditions over the next few hours with convection expected to begin to develop along and ahead of the sfc cold front here shortly. The front has been rather slow to progress so far today with the triple point generally over far southwest NE currently (though the dry line is essentially collocated with the front at this point). Plenty of CU has developed across the entire area today and has played a role in keeping things strongly capped so far today. Strong to severe storms are expected to develop rapidly if the cap breaks...with around 2,000 j/k of CAPE (mainly over SW portions of the area) and 40-50 kts of effective shear, the main severe threats would be large hail and damaging winds, but a weak tornado is not out of the question. While the cap is most likely to break in the western portions of the area, the eastern areas will have a much harder time and are likely to stay capped longer and we could see the severe threat decrease rapidly after midnight tonight. Going forward, the front looks to continue to slowly inch eastward overnight bringing gusty winds as well as continuing showers and thunderstorms. Behind the front precip chances become more synoptically driven with light to moderate wraparound precip expected through most of the day tomorrow. Overall tomorrow is going to be a rather wet and dreary day with highs expected to only be in the 40s with gusty northwest winds. Thankfully this won't las too long as conditions begin to dry out on Thursday and highs rebound back up into the upper 50s and into the 60s. To be honest, not a lot of time was spent on the long term sections of the forecast today. More time was devoted to parsing out the details of today's anticipated severe weather. The long term can best be characterized as a series of upper level waves that moves through and brings more periodic chances for showers and potentially some thunderstorms. At the upper levels the current closed low is expected to pass through KS by Thursday afternoon and deepen as it goes. Behind this current low we will see brief but collapsing ridging as we enter mainly northwest flow ahead of the next trof that begins to descend over western MT by around 00z Friday. As this new trof deepens and pushes eastward, a new closed low is expected to form Friday afternoon around the NE,SD,WY border. This low is also expected to deepen as it looks to swing right through the center of NE by around 00z Saturday. Then we look to be in something of a "lather, rinse, repeat" situation where the low migrates east, brief ridging takes over ahead of another trof descending over MT. While these can appear to be fairly similar patterns, the devil will be in the details as usual and confidence in the outer periods is not the greatest right now. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 610 PM CDT Tue Apr 6 2021 A line of TSRAs is developing to the west and expected to impact the terminals between 07/01-07/04Z. There will likely be some gusty winds with the initial passage...gusting 40-45 KTs...along with the potential for heavy rain...hail and MVFR CIGS. Once this front/line moves through...CIGS will continue to gradually lower to IFR levels overnight...with with -SHRAs or VCSHs through much of the day on Wednesday...along with strong northwesterly winds gusting to near 40 KTS during the afternoon hours. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Shawkey AVIATION...Rossi
Hazardous weather outlook, Apr 6, 5:00 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 500 PM CDT Tue Apr 6 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 072200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 500 PM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Strong to severe thunderstorms are expected to develop late this afternoon and track east across the entire forecast area through the evening hours. The primary hazards will be damaging wind gusts to near 60 MPH and isolated hail stones up to 2 inches in diameter, though an isolated tornado is not completely out of the question...especially across portions of north central Kansas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. During the day on Wednesday, strong northwesterly winds will be possible across portions of the outlook area, especially west of Highway 281. Sustained speeds near 30 MPH and gusts near 45 MPH will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through midnight tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Local storm report, Apr 6, 7:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL SUMNER 40.95N 99.51W
04/06/2021 M0.88 INCH DAWSON NE PUBLIC
&&Special weather statement, Apr 6, 7:40 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Hastings NE
740 PM CDT Tue Apr 6 2021
NEZ046-070115-
Sherman NE-
740 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN COUNTY UNTIL 815
PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm over
Litchfield, or 30 miles southeast of Broken Bow, moving northeast at
20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Loup City, Litchfield and Sherman Reservoir Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Nebraska.
LAT...LON 4130 9887 4106 9916 4109 9921 4125 9921
4138 9915
TIME...MOT...LOC 0039Z 214DEG 18KT 4115 9917
PfannkuchLocal storm report, Apr 6, 7:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
743 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL SUMNER 40.95N 99.51W
04/06/2021 M1.25 INCH DAWSON NE PUBLIC
FB REPORT.
&&Local storm report, Apr 6, 7:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
750 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM NON-TSTM WND GST 2 SW EDDYVILLE 41.00N 99.64W
04/06/2021 E59 MPH DAWSON NE MESONET
WEATHERLINK MESONET EDDYVILLE 2 SSW.
&&
JMBWSpecial weather statement, Apr 6, 7:52 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Hastings NE 752 PM CDT Tue Apr 6 2021 NEZ060-061-070115- Buffalo NE-Dawson NE- 752 PM CDT Tue Apr 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BUFFALO COUNTY UNTIL 815 PM CDT... At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near Amherst, or 17 miles northwest of Kearney, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pleasanton, Amherst and Miller. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central and central Nebraska. LAT...LON 4105 9939 4105 9893 4076 9929 4080 9947 TIME...MOT...LOC 0052Z 213DEG 20KT 4085 9934 Pfannkuch
Special weather statement, Apr 6, 7:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
759 PM CDT Tue Apr 6 2021
KSZ006-007-018-019-070145-
Jewell KS-Smith KS-Osborne KS-Mitchell KS-
759 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEWELL...
SOUTHEASTERN SMITH AND NORTHEASTERN OSBORNE COUNTIES UNTIL 845 PM
CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osborne, or 32 miles west of Beloit, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Osborne, Downs, Lebanon, Portis, Esbon, Ionia and Harlan.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Kansas.
LAT...LON 3936 9870 3939 9883 3949 9887 3991 9860
3970 9820
TIME...MOT...LOC 0059Z 222DEG 19KT 3950 9872
HeinleinThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 30 min |
| Apr 6, 7:06 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 15 min |
| Apr 6, 7:29 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 20 min |
| Apr 6, 7:40 PM CDT | Special Weather Statement | GID | Sherman | 35 min |
| Apr 6, 7:52 PM CDT | Special Weather Statement | GID | Buffalo | 23 min |
| Apr 6, 8:04 PM CDT | Special Weather Statement | GID | Howard, Kearney | 41 min |
| Apr 6, 8:15 PM CDT | Special Weather Statement | GID | Buffalo, Sherman, Valley | 30 min |
| Apr 6, 8:45 PM CDT | Special Weather Statement | GID | Nuckolls | 45 min |
| Apr 6, 11:28 PM CDT | Special Weather Statement | GID | Thayer | 47 min |
| Apr 6, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 46 min |
| Apr 6, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 49 min |
| Apr 6, 8:39 PM CDT | Special Weather Statement | GID | Mitchell | 51 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.